Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 162, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 23, 2013, 6:04 PM CDT for Neshoba County, Newton County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 6:04 PM CDT (23:04 UTC)
- Expired
- Mar 23, 2013, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:30 PM CDT | HAIL 1 | 1 Wnw Herbert Springs, MS | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:21 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS54 KJAN 232304
SVRJAN
MSC099-101-232345-
/O.NEW.KJAN.SV.W.0162.130323T2304Z-130323T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PROSPECT...
* UNTIL 645 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CONEHATTA MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRATTON BY 610 PM CDT...
NESHOBA BY 615 PM CDT...
LITTLE ROCK BY 620 PM CDT...
HOUSE...BETHSAIDA AND DUFFEE BY 625 PM CDT...
HERBERT SPRINGS BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3241 8932 3258 8932 3275 8892 3267 8891
3247 8891
TIME...MOT...LOC 2304Z 246DEG 44KT 3250 8926
$$
BYB2 follow-up statements
161
WWUS54 KJAN 232329
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT SAT MAR 23 2013
MSC099-101-232345-
/O.CON.KJAN.SV.W.0162.000000T0000Z-130323T2345Z/
NEWTON MS-NESHOBA MS-
629 PM CDT SAT MAR 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN NESHOBA AND NORTHEASTERN NEWTON COUNTIES...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOUSE MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3250 8909 3266 8907 3273 8893 3268 8891
3252 8891
TIME...MOT...LOC 2329Z 249DEG 39KT 3260 8896
$$
BYB323
WWUS54 KJAN 232341
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT MAR 23 2013
MSC099-101-232351-
/O.EXP.KJAN.SV.W.0162.000000T0000Z-130323T2345Z/
NEWTON MS-NESHOBA MS-
641 PM CDT SAT MAR 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA AND
NORTHEASTERN NEWTON COUNTIES WILL EXPIRE AT 645 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHERN MISSISSIPPI.
LAT...LON 3250 8909 3266 8907 3273 8893 3268 8891
3252 8891
TIME...MOT...LOC 2341Z 249DEG 39KT 3263 8881
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:10 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 23, 4:10 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SAT MAR 23 2013
...SEVERE STORMS POSSIBLE THIS EVENING...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...OVERALL...IT HAS BEEN
QUIETER THIS AFTERNOON THAN EARLIER EXPECTED BUT SEVERE STORMS STILL
REMAIN POSSIBLE GOING INTO THIS EVENING. AN AXIS OF MID 70 DEGREE
TEMPERATURES AND LOWER 60 DEW POINTS WAS NOTED FROM THE SOUTHWEST
ZONES NORTHEAST INTO THE CENTRAL PORTIONS OF THE AREA BUT THE STOUT
CAP ON THE 12Z JAN SOUNDING WEAKENED AS NOTED ON THE 18Z JAN
SOUNDING BUT...HAS STILL INHIBITED CONVECTION THROUGH MID AFTERNOON.
THE EXCEPTIONS HAVE BEEN IN THE FAR NORTHWEST AND SOUTHEAST WHERE A
FEW ELEVATED STORMS HAVE OCCURRED. WATER VAPOR IMAGERY/RUC ANALYSIS
SHOWED THE CLOSED UPPER LEVEL LOW OVER NORTHERN NEW MEXICO WHILE THE
MAIN ASSOCIATED SURFACE LOW WAS NOTED OVER THE TEXAS PANHANDLE. THIS
SYSTEM WILL CONTINUE TO SWING EAST TONIGHT. MODELS INSIST THAT A
SECONDARY SURFACE LOW WILL DEVELOP NEAR THE TEXAS/LOUISIANA COAST
AND TRACK ENE ACROSS THE SOUTHERN PORTIONS OF OUR CWA TONIGHT. THERE
HAS BEEN DIFFERENCES IN HOW FAR NORTH THIS LOW WOULD GET AND TIMING
ISSUES BUT THIS LOW APPEARS TO REMAIN TOO BROAD AND WEAK TO GET
CONVECTION GOING THIS AFTERNOON IN OUR CWA. TONIGHT AS THE MAIN
SYSTEM DRAWS CLOSER AND THE WEAK SURFACE LOW MOVES INTO OUR SOUTHERN
ZONES WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER OUR AREA.
CONSIDERING OUR AIRMASS...PARAMETERS STILL LOOK FAVORABLE FOR LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ACROSS MUCH OF THE CWA.
THE THREAT FOR TORNADOES LOOKS TO REMAIN ALONG AND SOUTHEAST OF THE
TRACK OF THE WEAK SURFACE LOW. MODEL CONSENSUS SUGGESTS THIS AREA
MAY BE ALONG AND SOUTH OF A LINE FROM BROOKHAVEN TO MERIDIAN THIS
EVENING. SEVERAL INCHES OF RAIN FELL ACROSS AND JUST SOUTH OF THE
HIGHWAY 82 CORRIDOR SINCE EARLY FRIDAY AND ADDITIONAL TWO TO THREE
INCHES OF RAIN IS POSSIBLE OVER THE SAME AREA TONIGHT. HAVE ISSUED A
FLASH FLOOD WATCH FOR THE AREA ALONG AND NORTH OF INTERSTATE 20. THE
MAIN SEVERE THREAT IS EXPECTED TO END TONIGHT FROM THE SOUTHWEST AS
THE WEAK SURFACE LOW MOVES EAST INTO ALABAMA AFTER MIDNIGHT. SUNDAY
MORNING THE THE CLOSED UPPER LOW WILL MOVE OVER THE NE ARKANSAS AND
THE ASSOCIATED STRONGER SURFACE LOW OVER WESTERN TENNESSEE. THIS
WILL BRING A STRONG COLD FRONT ACROSS OUR CWA. MODELS SHOW A TIGHT
PRESSURE GRADIENT AND MIX DOWN STRONG GUSTY WINDS. THIS HAS PROMPTED
A WIND ADVISORY FOR THE WHOLE AREA SUNDAY. ALTHOUGH TEMPERATURES
WILL NOT BE THAT MUCH COOLER IN OUR NORTH THAN TODAY...MUCH DRIER
AIR WILL FILTER INTO THE REGION. THE WINDS WILL SUBSIDE SUNDAY
EVENING AND MUCH COOLER THAN NORMAL MORNING LOWS ARE EXPECTED FOR
THE START OF THE WORK WEEK. MOST SITES WILL BOTTOM OUT NEAR
FREEZING. ANOTHER NORTHERN STREAM SHORTWAVE WILL SWING ACROSS THE
MID MISSISSIPPI VALLEY MONDAY AND OVER THE OHIO VALLEY BY TUESDAY
MORNING. THIS WILL MAINTAIN UPPER TROUGHING OVER OUR REGION THROUGH
THE SHORT TERM AND EVEN COOLER TEMPERATURES MONDAY AND MONDAY NIGHT.
WITH SURFACE HIGH PRESSURE CENTERED JUST TO OUR WEST HELPING TO
DECOUPLE THE WINDS MONDAY NIGHT. A LITTLE STRONGER RADIATIONAL
COOLING IS EXPECTED LEADING TO MORNING LOWS BELOW FREEZING AT MOST
SITES BY TUESDAY MORNING. /22/
.LONG TERM...THINGS QUIET DOWN IN THE LONG TERM AS STRONG HIGH
PRESSURE BUILDS OVER THE AREA ALONG WITH NORTHWEST FLOW ALOFT. THE
SURFACE HIGH WILL MOVE OVER THE AREA BY TUESDAY NIGHT AND THIS WILL
ALLOW FOR THE WINDS TO BECOME CALM WITH STRONG RADIATIONAL COOLING
EXPECTED. LOWS WILL FALL TO AROUND 30 DEGREES.
THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE EAST OF THE AREA ON
WEDNESDAY AND WITH SLIGHTLY WARMER HIGH TEMPS AROUND 60 UNDER
CONTINUED MAINLY CLEAR SKIES. THE SURFACE HIGH WILL SHIFT EAST BY
THURSDAY AND THIS WILL ALLOW SOUTHERLY FLOW AND WARMER TEMPS TO
PREVAIL ACROSS THE AREA. MOISTURE WILL INCREASE ACROSS THE AREA ON
FRIDAY WITH INCREASING CHANCES FOR SHOWERS FRIDAY NIGHT AND SATURDAY
ALONG WITH WARMER TEMPERATURES. STUCK PRETTY CLOSE TO GUIDANCE TEMPS
THROUGH THE PERIOD...BUT DID CUT BELOW GUIDANCE LOWS A BIT IN THE
USUAL COOLER LOCATIONS MONDAY AND TUESDAY NIGHT./15/
&&
.AVIATION...SHOWERS AND STRONG THUNDERSTORMS WAS SCATTERED ACROSS
THE REGION AT MIDAFTERNOON. OTHERWISE IFR/MVFR CIGS WAS NOTED ACROSS
THE REGION. EXPECT THESE CONDITIONS TO CONTINUE AS ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS COMES IN FOR THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. WINDS WILL BE VARIABLE AT 5 TO
10 KNOTS WITH HIGHER GUSTS NEAR STRONG STORMS FOR THIS AFTERNOON AND
TONIGHT. SOME LARGE HAIL WILL ALSO BE POSSIBLE. WILL PUT IN TAFS
WHEN HAIL BECOMES IMMINENT IN THE SHORT TERM(A FEW HOURS IN
ADVANCE). IT WILL BE WINDY AND DRY ESP AROUND THE DELTA REGION FOR
SUNDAY FROM THE NORTHWEST AT 15 TO 25 KNOTS./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 65 34 55 / 98 12 5 6
MERIDIAN 58 68 33 58 / 100 23 7 9
VICKSBURG 53 64 34 55 / 90 9 5 5
HATTIESBURG 66 72 35 59 / 74 9 5 4
NATCHEZ 55 63 33 55 / 74 7 5 4
GREENVILLE 53 55 32 52 / 97 22 7 5
GREENWOOD 53 60 31 52 / 100 25 8 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR MSZ018-019-025>052.
WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR LAZ007>009-015-016.
WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ARZ074-075.
WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR ARZ074-075.
&&
22/17/17Hazardous weather outlook, Mar 23, 3:23 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT SAT MAR 23 2013 LAZ023>026-MSZ053>066-072>074-242030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 323 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST LOUISIANA AND SOUTHERN MISSISSIPPI .DAY ONE...TONIGHT AND SUNDAY SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALL SIZE HAIL. AT LEAST A FEW TORNADOES WILL BE POSSIBLE...MAINLY OVER THE SOUTHEAST PORTIONS OF MISSISSIPPI FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. IN ADDITION PERIODS OF HEAVY RAINFALL IS EXPECTED THROUGH THIS EVENING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS AND WHERE DRAINAGE IS POOR. IN ADDITIONS...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS OF AROUND 25 MPH WITH GUSTS OF AROUND 30 TO 35 MPH. THUS A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-241945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 323 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALL HAIL SIZE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. IN ADDITION...HEAVY RAINFALL IS EXPECTED THROUGH THIS EVENING. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. CONSIDERING HEAVY RAIN MANY LOCATIONS RECEIVED YESTERDAY AND LAST NIGHT ACROSS THE REGION A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH 1 AM. IN ADDITION...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO AROUND 40 MPH. THUS A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Mar 23, 5:16 PM CDT, 48 minutes before
MSZ049-050-056-232300- SMITH MS-SCOTT MS-RANKIN MS- 516 PM CDT SAT MAR 23 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 516 PM CDT SAT MAR 23 2013 AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WERE MOVING NORTHEAST ACROSS EASTERN RANKIN...NORTHERN SMITH AND SOUTHERN SCOTT. STORMS WERE GENERALLY LOCATED NORTH OF THE JOHNS COMMUNITY TO JUST NORTH OF HOMEWOOD AT 514 PM CDT...MOVING NORTHEAST AT 40 MPH. IN ADDITION...VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED. PEOPLE IN EAST CENTRAL RANKIN...SOUTHEASTERN SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3255 8933 3224 8932 3208 8985 3226 8991 TIME...MOT...LOC 2214Z 235DEG 34KT 3222 8981 7
Local storm report, Mar 23, 5:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 SSE PELAHATCHIE 32.26N 89.76W
03/23/2013 E0.75 INCH RANKIN MS PUBLIC
&&
DLLocal storm report, Mar 23, 5:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL DERMOTT 33.53N 91.44W
03/23/2013 E0.88 INCH CHICOT AR LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
&&
DLSpecial weather statement, Mar 23, 5:45 PM CDT, 19 minutes before
MSZ051-052-232330-
NEWTON MS-LAUDERDALE MS-
545 PM CDT SAT MAR 23 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT SAT MAR 23 2013
...STRONG THUNDERSTORM GETTING READY TO MOVE NORTH ACROSS INTERSTATE
TWENTY JUST WEST OF MERIDIAN...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES WEST OF MEEHAN AT 545 PM CDT...MOVING NORTHEAST
AT 50 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3245 8839 3244 8840 3222 8902 3222 8908
3237 8916 3258 8867 3257 8838
TIME...MOT...LOC 2245Z 245DEG 43KT 3233 8901
BYBLocal storm report, Mar 23, 5:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 E DERMOTT 33.53N 91.39W
03/23/2013 E1.25 INCH CHICOT AR EMERGENCY MNGR
&&
19Local storm report, Mar 23, 6:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 S NEWTON 32.29N 89.16W
03/23/2013 E0.75 INCH NEWTON MS PUBLIC
0546 PM HAIL 2 NNW HICKORY 32.34N 89.04W
03/23/2013 E0.50 INCH NEWTON MS PUBLIC
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:38 AM CDT | Special Weather Statement | JAN | Attala, Holmes | 77 min |
| Mar 23, 2:05 AM CDT | Special Weather Statement | JAN | Noxubee | 70 min |
| Mar 23, 9:40 AM CDT | River Flood Warning | JAN | Attala, Holmes | 13 days |
| Mar 23, 10:48 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 14 hr |
| Mar 23, 12:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Mar 23, 12:58 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Mar 23, 1:43 PM CDT | Special Weather Statement | JAN | Grenada | 27 min |
| Mar 23, 3:21 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 28 hr |
| Mar 23, 4:43 PM CDT | Special Weather Statement | JAN | Rankin | 42 min |
| Mar 23, 5:15 PM CDT | Special Weather Statement | JAN | Bolivar | 60 min |
| Mar 23, 5:16 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Mar 23, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 59 min |
| Mar 23, 5:45 PM CDT | Special Weather Statement | JAN | Lauderdale | 45 min |
| Mar 23, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 39 min |
| Mar 23, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 64 min |
| Mar 23, 6:15 PM CDT | Special Weather Statement | JAN | Noxubee | 20 min |
| Mar 23, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 38 min |
| Mar 23, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 18 min |
| Mar 23, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 45 min |
| Mar 23, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Mar 23, 6:39 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Mar 23, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.